Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Frobenius morphisms and representations of algebras

Authors: Bangming Deng and Jie Du
Journal: Trans. Amer. Math. Soc. 358 (2006), 3591-3622
MSC (2000): Primary 16G10, 16G20, 16G70
Published electronically: January 24, 2006
MathSciNet review: 2218990
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By introducing Frobenius morphisms $ F$ on algebras $ A$ and their modules over the algebraic closure $ {\overline {\mathbb{F}}}_q$ of the finite field $ {\mathbb{F}}_q$ of $ q$ elements, we establish a relation between the representation theory of $ A$ over $ \overline {\mathbb{F}}_q$ and that of the $ F$-fixed point algebra $ A^F$ over $ {\mathbb{F}}_q$. More precisely, we prove that the category    mod-$ A^F$ of finite-dimensional $ A^F$-modules is equivalent to the subcategory of finite-dimensional $ F$-stable $ A$-modules, and, when $ A$ is finite dimensional, we establish a bijection between the isoclasses of indecomposable $ A^F$-modules and the $ F$-orbits of the isoclasses of indecomposable $ A$-modules. Applying the theory to representations of quivers with automorphisms, we show that representations of a modulated quiver (or a species) over $ {\mathbb{F}}_q$ can be interpreted as $ F$-stable representations of the corresponding quiver over $ \overline {\mathbb{F}}_q$. We further prove that every finite-dimensional hereditary algebra over $ {\mathbb{F}}_q$ is Morita equivalent to some $ A^F$, where $ A$ is the path algebra of a quiver $ Q$ over $ \overline {\mathbb{F}}_q$ and $ F$ is induced from a certain automorphism of $ Q$. A close relation between the Auslander-Reiten theories for $ A$ and $ A^F$ is established. In particular, we prove that the Auslander-Reiten (modulated) quiver of $ A^F$ is obtained by ``folding" the Auslander-Reiten quiver of $ A$. Finally, by taking Frobenius fixed points, we are able to count the number of indecomposable representations of a modulated quiver over $ {\mathbb{F}}_q$ with a given dimension vector and to generalize Kac's theorem for all modulated quivers and their associated Kac-Moody algebras defined by symmetrizable generalized Cartan matrices.

References [Enhancements On Off] (What's this?)

  • 1. M. Auslander, I. Reiten, and S.O. Smalø, Representation Theory of Artin Algebras, Cambridge Studies in Advanced Mathematics: 36. Cambridge University Press, Cambridge, 1995. MR 1314422 (96c:16015)
  • 2. D. Benson, Representations and Cohomology, Vol I, Cambridge Studies in Advanced Mathematics: 30. Cambridge University Press, Cambridge, 1995. MR 1110581 (92m:20005)
  • 3. R. W. Carter, Finite groups of Lie type, John Wiley and Sons, New York, 1985.MR 0794307 (87d:20060)
  • 4. E. Cline, B. Parshall and L. Scott, Finite dimensional algebras and highest weight categories, J. Reine Angew. Math. 391 (1988), 85-99.MR 0961165 (90d:18005)
  • 5. C.W. Curtis and I. Reiner, Methods of representation theory. With applications to finite groups and orders, Vol. I., Wiley-Interscience, New York, 1981.MR 0632548 (82i:20001)
  • 6. B. Deng and J. Du, Monomial bases for quantum affine $ {\mathfrak{sl}}_n$, Adv. Math. 191 (2005), 276-304.MR 2103214
  • 7. B. Deng and J. Du, Bases of quantized enveloping algebras, Pacific J. Math. 220 (2005), 33-48.
  • 8. B. Deng and J. Xiao, A new approach to Kac's theorem on representations of valued quivers, Math. Z. 245 (2003), 183-199. MR 2023959 (2004k:16032)
  • 9. F. Digne and J. Michel, Representations of finite groups of Lie type, London Math. Soc. Student Texts: 21. Cambridge University Press, Cambridge, 1991.MR 1118841 (92g:20063)
  • 10. V. Dlab and C.M. Ringel, On algebras of finite representation type, J. Algebra 33, (1975), 306-394.MR 0357506 (50:9974)
  • 11. V. Dlab and C.M. Ringel, Indecomposable representations of graphs and algebras, Memoirs Amer. Math. Soc. 6 no. 173, 1976.MR 0447344 (56:5657)
  • 12. P.W. Donovan and M.R. Freislich, The representation theory of finite graphs and associated algebras, Carleton Math. Lecture Notes 5, 1973. MR 0357233 (50:9701)
  • 13. Y.A. Drozd and V.V. Kirichenko, Finite-dimensional algebras, Translated from the 1980 Russian original and with an appendix by Vlastimil Dlab. Springer-Verlag, Berlin, 1994. MR 1284468 (95i:16001)
  • 14. P. Gabriel, Unzerlegbare Darstellungen I, Manuscripta Math. 6 (1972), 71-103.MR 0332887 (48:11212)
  • 15. P. Gabriel, Indecomposable representations II, Istit. Naz. Atta Mat., Symp. Math. XI (1973), 81-104. MR 0340377 (49:5132)
  • 16. P. Gabriel, Auslander-Reiten sequences and representation-finite algebras, Lecture Notes in Math.: 831, Springer-Verlag, Berlin, Heidelberg, New York (1980), 1-71. MR 0607140 (82i:16030)
  • 17. P. Gabriel and A.V. Roiter, Representations of finite dimensional algebras, Springer-Verlag, Berlin, Heidelberg, 1997. MR 1475926 (98e:16014)
  • 18. J. Hua, Representations of quivers over finite fields, Ph.D. thesis, University of New South Wales, 1998.
  • 19. J. Hua, Numbers of representations of valued quivers over finite fields, preprint, Universität Bielefeld, 2000 ($ ^\sim$sfb11/
  • 20. J. Hua and Z. Lin, Generalized Weyl denominator formula, In: Representations and quantizations, Proceedings of the International Conf. on Representation Theory (Shanghai, 1998), 247-261, China High. Educ. Press, Beijing, 2000. MR 1802176 (2002d:16016)
  • 21. A. Hubery, Quiver representations respecting a quiver automorphism: a generalisation of a theorem of Kac, J. London Math. Soc. (2) 69 (2004), 79-96. MR 2025328 (2004k:16033)
  • 22. J. C. Jantzen, Representations of algebraic groups, Academic Press, New York, 1987. MR 0899071 (89c:20001)
  • 23. C.U. Jensen and H. Lenzing, Homological dimension and representation type of algebras under base field extension, Manuscripta Math. 39 (1982), 1-13. MR 0672397 (83k:16019)
  • 24. V. Kac, Infinite root systems, representations of graphs and invariant theory, Invent. Math. 56 (1980), 57-92. MR 0557581 (82j:16050)
  • 25. V. Kac, Root systems, representations of quivers and invariant theory, Lecture Notes in Mathematics: 996, Springer-Verlag, 1982, 74-108. MR 0718127 (85j:14088)
  • 26. V. Kac, Infinite dimensional Lie algebras, Third edition, Cambridge University Press, 1990. MR 1104219 (92k:17038)
  • 27. S. Kasjan, Auslander-Reiten sequences under base field extension, Proc. Amer. Math. Soc. 128 (2000), 2885-2896. MR 1670379 (2000m:16025)
  • 28. I.G. Macdonald, Symmetric functions and Hall polynomials, 2nd edition, Clarendon Press, Oxford, 1995.MR 1354144 (96h:05207)
  • 29. G. Lusztig, Introduction to quantum groups, Progress in Math. 110, Birkhäuser, 1993.MR 1227098 (94m:17016)
  • 30. G. Lusztig, Canonical bases and Hall algebras, Representation theories and algebraic geometry, 365-399, Kluwer Acad. Publ., Dordrecht, 1998.MR 1653038 (2000d:17020)
  • 31. L.A. Nazarova, Representations of quivers of infinite type, Math. USSR Izvestija Ser. Mat. 7 (1973), 752-791. MR 0338018 (49:2785)
  • 32. C. M. Ringel, Hall algebras and quantum groups, Invent. Math. 101 (1990), 583-592.MR 1062796 (91i:16024)
  • 33. L. Scott, Simulating algebraic geometry with algebra, I, Proc. Symp. Pure Math. 47 (1987), 271-281. MR 0933417 (89c:20062a)
  • 34. T. Tanisaki, Foldings of root systems and Gabriel's theorem, Tsukuba J. Math. 4 (1980), 89-97. MR 0597686 (82g:16031)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16G10, 16G20, 16G70

Retrieve articles in all journals with MSC (2000): 16G10, 16G20, 16G70

Additional Information

Bangming Deng
Affiliation: Department of Mathematics, Beijing Normal University, Beijing 100875, People’s Republic of China

Jie Du
Affiliation: School of Mathematics, University of New South Wales, Sydney 2052, Australia

Received by editor(s): August 14, 2003
Received by editor(s) in revised form: August 12, 2004
Published electronically: January 24, 2006
Additional Notes: This work was partially supported by the NSF of China (Grant no. 10271014), the Doctoral Program of Higher Education, and the Australian Research Council.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society